Alert archive / Wisconsin / Tornado Warnings in 2024

Tornado Warning 16, NWS Milwaukee, WI

May 7, 2024Jefferson County, Waukesha County, Wisconsin

NWS Milwaukee, WI issued this tornado warning at May 7, 2024, 8:15 PM CDT for Jefferson County, Waukesha County, Wisconsin. It was in force for 30 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 7, 2024, 8:15 PM CDT (01:15 UTC)
Expired
May 7, 2024, 8:45 PM CDT
In force
30 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Jefferson County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 7 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 7, 8:39 PM CDTTSTM WND DMG2 Ese Lac La Belle, WITree downed, damaging a vehicle.
May 7, 8:39 PM CDTTSTM WND DMG2 Ese Lac La Belle, WITree downed, damaging a vehicle.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.3 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2024-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2024-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -105 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-223 J/kg
Mixed-layer LCL
1538 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-105 m²/s²
0-3 km storm-relative helicity
-112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

664 
WFUS53 KMKX 080115
TORMKX
WIC055-133-080145-
/O.NEW.KMKX.TO.W.0016.240508T0115Z-240508T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Milwaukee/Sullivan WI
815 PM CDT Tue May 7 2024

The National Weather Service in Milwaukee/Sullivan has issued a

* Tornado Warning for...
  Western Waukesha County in southeastern Wisconsin...
  Eastern Jefferson County in southeastern Wisconsin...

* Until 845 PM CDT.

* At 814 PM CDT, severe thunderstorms capable of producing both
  tornadoes and extensive straight line wind damage were located near
  Palmyra, or 8 miles northeast of Whitewater, moving east at 40 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Waukesha, Watertown, Pewaukee, Hartland, Mukwonago, Delafield,
  Wales, Okauchee Lake, Oconomowoc, Vernon, Ottawa, Johnson Creek,
  Dousman, North Prairie, Palmyra, Big Bend, Lac La Belle, Ixonia,
  Rome, and Eagle.

Other landmarks included are the following Locations Ottawa Lake
Recreation Area and Pinewoods Campground.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.

&&

LAT...LON 4320 8887 4319 8839 4289 8820 4284 8856
      4284 8865
TIME...MOT...LOC 0114Z 254DEG 33KT 4294 8866 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

MRC
2 follow-up statements
660 
WWUS53 KMKX 080128
SVSMKX

Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
828 PM CDT Tue May 7 2024

WIC055-133-080145-
/O.CON.KMKX.TO.W.0016.000000T0000Z-240508T0145Z/
Waukesha WI-Jefferson WI-
828 PM CDT Tue May 7 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR WESTERN
WAUKESHA AND NORTHEASTERN JEFFERSON COUNTIES...

At 827 PM CDT, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located over
Ottawa, or near Wales, moving east at 40 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Waukesha, Pewaukee, Hartland, Mukwonago, Delafield, Wales, Okauchee
Lake, Oconomowoc, Vernon, Ottawa, Dousman, North Prairie, Big Bend,
Lac La Belle, Ixonia, Eagle, Nashotah, Waterville, Sullivan, and
Oconomowoc Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.

&&

LAT...LON 4319 8839 4289 8820 4284 8854 4320 8868
TIME...MOT...LOC 0127Z 254DEG 33KT 4297 8850 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

MRC
995 
WWUS53 KMKX 080137
SVSMKX

Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
837 PM CDT Tue May 7 2024

WIC055-080146-
/O.CAN.KMKX.TO.W.0016.000000T0000Z-240508T0145Z/
Jefferson WI-
837 PM CDT Tue May 7 2024

...THE TORNADO WARNING FOR NORTHEASTERN JEFFERSON COUNTY IS
CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

LAT...LON 4289 8820 4286 8840 4312 8854 4319 8853
      4319 8839
TIME...MOT...LOC 0136Z 254DEG 33KT 4299 8838 

$$

WIC133-080145-
/O.CON.KMKX.TO.W.0016.000000T0000Z-240508T0145Z/
Waukesha WI-
837 PM CDT Tue May 7 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR WESTERN
WAUKESHA COUNTY...

At 836 PM CDT, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located over
Wales, moving east at 40 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Waukesha, Pewaukee, Hartland, Mukwonago, Delafield, Wales, Okauchee
Lake, Oconomowoc, Vernon, Ottawa, Dousman, North Prairie, Big Bend,
Lac La Belle, Nashotah, Waterville, Oconomowoc Lake, Chenequa,
Mapleton, and Stone Bank.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.

&&

LAT...LON 4289 8820 4286 8840 4312 8854 4319 8853
      4319 8839
TIME...MOT...LOC 0136Z 254DEG 33KT 4299 8838 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

MRC

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this tornado warning went out at May 7, 3:14 PM CDT, 5 hours 1 minute earlier. Its key messages:

  • Showers and thunderstorms continue this morning. Additional showers and thunderstorms will redevelop this afternoon and evening, a few of which could be strong to severe.
  • Small craft conditions are expected today.
  • Showers and thunderstorms are possible Wednesday afternoon through Thursday.
Area forecast discussion, May 7, 3:14 PM CDT, 5 hours 1 minute before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
314 PM CDT Tue May 7 2024

.KEY MESSAGES...

- Showers and thunderstorms continue this morning. Additional
  showers and thunderstorms will redevelop this afternoon and
  evening, a few of which could be strong to severe.

- Small craft conditions are expected today.

- Showers and thunderstorms are possible Wednesday afternoon
  through Thursday.

&&

.SHORT TERM...
Issued 314 PM CDT Tue May 7 2024

Tonight through Wednesday night:

Periods of rain and thunderstorms will continue across southern
Wisconsin through this evening. The window for severe
thunderstorms will be over the next couple or hours with the
best chances across southeastern Wisconsin. The warm front is
currently snaking across far southern Wisconsin. This is the
area that highlights the best threat for strong to severe
storms. Far southeast Wisconsin is also right along the better
CAPE and effective bulk shear gradient which will give those
areas the best chance for any type of supercellular
development. Storms that ride along the warm front will have the
best potential for any brief tornadoes over the next couple
hours. The warm front will provide the surge of winds and just
enough of a change in direction to be able to actualize any
brief spin ups. Steep mid level lapse rates, upper level
synoptic support, and the warm/moisture air advection across our
forecast area make hail the primary threat. Can't rule out some
isolated damaging winds especially with any thunderstorms
quickly collapses.

Additional showers and thunderstorms are expected to develop
later this afternoon and evening. As the environment becomes
more worked over due to the ongoing rain/storms the chances for
any strong to severe thunderstorms will decrease. The rain
chances will persist until the warm/occluded front moves out
over Lake Michigan late this evening. Overnight tonight, dry
weather is expected. The dry conditions will be short lived as
additional rain and storms are expected Wednesday afternoon and
evening.

For rain and storms Wednesday, the potential for strong to
severe storms is very low. This will largely be in part to the
easterly winds and the mid level lift/support remaining south of
the state. An upper level trough will swing through the region
providing some lift and there will be some decent moisture.
Overall looking more like a stratiform type of set up with
southern Wisconsin remaining on the northern side of the mid and
sfc level troughing. The easterly winds look to undercut any
potential for warmer air to move in near the surface as well
which will keep any rain/storm elevated. So while there will be
rain and a few claps of thunder, severe weather is not
anticipated. Rain is likely to linger into the overnight hours
Wednesday.

Patterson

&&

.LONG TERM...
Issued 314 PM CDT Tue May 7 2024

Thursday through Tuesday:

Rain is expected to continue through Thursday afternoon (50-60%)
as mid-level cyclonic flow associated a shortwave trough and
surface low pressure across Indiana and Ohio propagate eastward.
Mid- level lapse rates of 5-6 C/km and mid-level CAPE values
upwards of 100 J/kg combined with the synoptic scale influences
across southern Wisconsin may give rise to a few rumbles of
thunder on Thursday mainly along the Wisconsin/Illinois border,
but primarily rain is expected especially into the afternoon.

Heading into the weekend and early next week, a fairly unsettled
pattern develops across the upper midwest with multiple mid-level
shortwave troughs and ridges propagating across Wisconsin. Brief 500hPa
ridging and warm air advection on Friday is expected across the
state throughout the morning and early afternoon, allowing for
quiet weather conditions Friday morning. A 500hPa shortwave
trough and cold air advection will quickly follow this ridge
providing synoptic scale ascent and steepening lapse rates such
that showers and thunderstorms develop across southern Wisconsin
Friday afternoon into Saturday morning (30-40%). A surface low is
expected to develop across southern Ontario in response to the
upper-level wave and sink southward across Lake Michigan providing
for additional shower and thunderstorm development Saturday
afternoon. Another brief 500hPa ridge then builds across Wisconsin
again on Sunday.

Model guidance begins to diverge in their solutions on
Monday as another mid-level shortwave trough traverses the upper
midwest through early next week.

Falkinham

&&

.AVIATION...
Issued 314 PM CDT Tue May 7 2024

MVFR to LIFR conditions are expected today across southern
Wisconsin through this evening. Ceilings around 2000 ft to 500
ft are expected to persist through this evening until the
warm/occluded front has moved east out of the state. Periods of
rain/storms will develop this afternoon and early evening
bringing a couple round visibilites with the rain which will be
around 2-4 SM. Strong to severe storms will be possible this
afternoon. This evening the potential for strong to severe
storms will diminish as the environment becomes more worked
over. Tonight through Wednesday morning dry weather is expected
behind the frontal boundary. Skies are expected to briefly clear
tonight bringing a return to VFR conditions. Clouds will return
Wednesday late morning/early afternoon ahead of another round of
rain and storms.

Lingering east to southeast winds this afternoon will become
southwesterly by late this evening behind the occluded front.
Overnight winds become lighter and variable, eventually becoming
easterly again by Wednesday afternoon.

Patterson

&&

.MARINE...
Issued 314 PM CDT Tue May 7 2024

Breezy east to southeast winds will prevail through much of
Wednesday as a low around 29.1 inches lingers over the northern
Great Plains. Periods of showers ans thunderstorms will continue
through this evening. A few storms occlude be strong with gusty
winds and hail, particularly this afternoon and early this
evening. Best chance for strong to severe storms will be across
the southern third of the Lake. Fog has begun to develop across
the central third of the lake as warm moist air surges
northward. The best chances for fog development will be for open
water zones north of the warm front through this evening. Winds
will shift to northeast over the lake Wednesday afternoon and
evening as a second area of low pressure around 29.5 inches pass
south of Lake Michigan. Additional periods of showers and
thunderstorms are possible from Wednesday evening through
Thursday, with conditions drying out Thursday night. Northerly
winds will persist through Friday morning, prior to turning out
of the southwest on Friday afternoon as a 29.7 inch low pressure
moves across Ontario. Gales are not anticipated through the
duration of the period.

Patterson

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory...LMZ643-LMZ644-LMZ645-LMZ646 until 7 PM
     Tuesday.

     Dense Fog Advisory...LMZ366-LMZ565-LMZ567-LMZ669-LMZ671-LMZ673-
     LMZ868-LMZ870-LMZ872-LMZ874 until 10 PM Tuesday.

&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, May 7, 2:32 PM CDT, 5 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
232 PM CDT Tue May 7 2024

WIZ046-047-051-052-056>060-062>072-081945-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
232 PM CDT Tue May 7 2024

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

Periods of showers and thunderstorms are expected through the
evening hours tonight. A few storms could become strong to severe,
this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

Additional showers and storms are expected from late Wednesday
afternoon through Thursday. Widespread strong to severe storms are
not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Tonight.

LMZ643>646-081945-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
232 PM CDT Tue May 7 2024

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

A combination of easterly winds and waves will support small craft
conditions today. A Small Craft Advisory is in effect until 7 PM.

Periods of showers and storms are expected through tonight. A few
storms could become strong this afternoon and evening with gusty
winds and hail.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

Additional showers and storms are expected late Wednesday evening
through Thursday. Winds will approach small craft levels on
Thursday.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-081945-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
232 PM CDT Tue May 7 2024

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

Periods of showers and storms are expected through tonight. A
few storms could become strong this afternoon and evening with
gusty winds and hail.

Dense fog has developed across the central third of Lake Michigan
this afternoon. Fog is expected to persist into tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

No hazardous weather is expected at this time.

www.weather.gov/mkx

In the hours before

Special weather statement, May 7, 6:55 PM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
655 PM CDT Tue May 7 2024

WIZ067-080030-
Lafayette WI-
655 PM CDT Tue May 7 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LAFAYETTE COUNTY
THROUGH 730 PM CDT...

At 655 PM CDT, Doppler radar was tracking a strong thunderstorm near
Apple River, or 8 miles south of Darlington, moving northeast at 35
mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Argyle, Wiota, South Wayne, Gratiot, and Woodford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4256 9021 4276 8987 4263 8983 4255 8984
      4251 9010 4251 9015
TIME...MOT...LOC 2355Z 235DEG 31KT 4255 9011

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

DDV
Local storm report, May 7, 7:13 PM CDT, 1 hour 2 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
713 PM CDT Tue May 7 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     Hail             1 W Mount Horeb         43.01N 89.74W
05/07/2024  E1.00 Inch       Dane               WI   Public

            Report from mPING: Quarter (1.00 in.).

&&

MRC
Special weather statement, May 7, 7:18 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
718 PM CDT Tue May 7 2024

WIZ070-080045-
Walworth WI-
718 PM CDT Tue May 7 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN WALWORTH COUNTY THROUGH
745 PM CDT...

At 717 PM CDT, Doppler radar was tracking a strong thunderstorm near
Elkhorn, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Elkhorn, East Troy, Abells Corners, Tibbets, Troy Center, and
Millard.

This includes the following highways...
 U.S. Highway 12 between mile markers 320 and 321.
 Interstate 43 between mile markers 28 and 37.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4267 8869 4274 8871 4284 8845 4268 8832
TIME...MOT...LOC 0017Z 250DEG 23KT 4272 8864

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

DDV
Special weather statement, May 7, 7:19 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
719 PM CDT Tue May 7 2024

WIZ057-058-063-080045-
Dodge WI-Columbia WI-Dane WI-
719 PM CDT Tue May 7 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN COLUMBIA...
NORTHEASTERN DANE AND SOUTHWESTERN DODGE COUNTIES THROUGH 745 PM
CDT...

At 719 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sun Prairie, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Columbus, Fall River, Danville, and East Bristol.

This includes U.S. Highway 151 between mile markers 107 and 122.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4321 8926 4327 8931 4340 8898 4322 8892
TIME...MOT...LOC 0019Z 257DEG 20KT 4325 8921

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

DDV
Special weather statement, May 7, 7:21 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
721 PM CDT Tue May 7 2024

WIZ063-080045-
Dane WI-
721 PM CDT Tue May 7 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL DANE COUNTY
THROUGH 745 PM CDT...

At 721 PM CDT, Doppler radar was tracking a strong thunderstorm near
Belleville, or near Oregon, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Fitchburg, Stoughton, Oregon, McFarland, Belleville, Brooklyn, and
Paoli.

This includes Interstate 39/90 near mile marker 143.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4286 8937 4286 8956 4292 8957 4304 8926
      4285 8923 4285 8937
TIME...MOT...LOC 0021Z 257DEG 20KT 4289 8949

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

DDV
Local storm report, May 7, 8:02 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
802 PM CDT Tue May 7 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     Funnel Cloud     1 NE Cambridge          43.02N 89.00W
05/07/2024                   Jefferson          WI   Public

            Jefferson County Emergency Manager reports
            funnel cloud.

&&

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 7:08 PM CDTSevere Thunderstorm WarningMKXDane37 min
May 7, 7:15 PM CDTSevere Thunderstorm WarningMKXDane, Rock30 min
May 7, 7:18 PM CDTSpecial Weather StatementMKXWalworth27 min
May 7, 7:19 PM CDTSpecial Weather StatementMKXColumbia26 min
May 7, 7:21 PM CDTSpecial Weather StatementMKXDane24 min
May 7, 7:39 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane, Dodge, Jefferson36 min
May 7, 7:47 PM CDTSevere Thunderstorm WarningMKXDane, Jefferson, Rock, Walworth43 min
May 7, 7:56 PM CDTTornado WarningMKXJefferson34 min
May 7, 8:01 PM CDTSevere Thunderstorm WarningMKXDodge, Washington29 min
May 7, 8:10 PM CDTSevere Thunderstorm WarningMKXColumbia, Dodge, Jefferson50 min
May 7, 8:20 PM CDTTornado WarningMKXWalworth25 min
May 7, 8:23 PM CDTSevere Thunderstorm WarningMKXJefferson, Walworth, Waukesha37 min
May 7, 8:23 PM CDTSevere Thunderstorm WarningMKXWashington37 min
May 7, 8:30 PM CDTSpecial Marine WarningMKX90 min
May 7, 8:43 PM CDTSevere Thunderstorm WarningMKXKenosha, Milwaukee, Racine, Walworth, Waukesha47 min
May 8, 1:39 PM CDTRiver Flood WatchMKXKenosha9 hr

Nearby

Tornado Warnings in Wisconsin, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.